Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Options

another changing pill question

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
I'm switching from Loestrin to Dianette and I take the last Loestrin pill in the pack today. My doctor told me this morning that I should have my 7 day break as normal and then start taking Dianette. However, reading through the Dianette booklet it says that if you're taking another 21 day contraceptive pill, you should finish that pack and then start taking Dianette the next day. So whos advice should I follow? :confused:

Comments

  • Options
    BunnieBunnie Posts: 6,099 Master Poster
    I would go with the doctor, as he will know what is best for you.

    Why did you change pill? Perhaps it has something to do with that, and he wants you off as soon as.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Well I only changed pill to see if it would help clear up my spots, I had no problems with the one I was on. To be honest my doctor never even asks me any questions, he takes my blood pressure and I'm usually in and out within about a minute! Just tried ringing but I can't get through and I think they are closed for the rest of the day soon anyway :rolleyes:
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Or if you can't get hold of the GP try a pharmacist.

    Usually you have to run the packs together to get continued protection, if you have the 7 day break you need to use extra protection for the first 7 days of the new pill just to be sure.

    It could be because the Dianette packet advice is for everything, whereas your GP has given you specific instructions for Loestrin.

    Remember to go straight back to your GP if you start getting headaches or migraines with Dianette.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Okay thanks, I will try getting in touch with a pharmacist. Its just because the doctor seems so concerned about getting me out of his room as quick as possible I think half the time he doesn't even pay attention to what is going on. I'm not planning on sleeping with anyone in the next month anyway but it is just annoying when you are given contradictory information!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Or call fpa or NHS Direct, they should be able to help I think and you could do that without leaving the house!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I changed from Microgynon to Dianette and I also was told the same as you, to take it after my 7 day break and not carry on after the last pack of the old pill as the leaflet says. I was really unsure what to do when I read that in the leaflet but decided to just do what the doctor said and I had no problems in the end. :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    i changed from microgynon to loestrin and i think i just finished a pack, had a break then started the new one. I just recently stopped taking loestrin because the side effects were really getting me down and changed to cerazette - but now i have to wait for my period to come back before i can start which could take months!
Sign In or Register to comment.